Warning; Rare Doesn’t Mean Impossible

 In Surrogates, Uncategorized

When it comes to anything that can affect our bodies, there isn’t much talk about how it affects us physically and mentally, we only talk about what it is designed for and why we are taking it. Let’s talk about the “Loopey Lupron”. Of course, like anything else, there is side effects, but there is also rare side effects, which typically you think to yourself, “Oh – that won’t happen to me, it’s rare and unlikely to occur” or so you are told. Well, I am just going to put this right here…

Quoted from; http://www.rxlist.com/lupron-depot-side-effects-drug-center.htm
“Rarely, a very serious problem with your pituitary gland (pituitary apoplexy) may occur, usually in the first hour to 2 weeks after your first injection. Seek immediate medical attention if any of these very serious side effects occur: sudden severe headache, sudden severe mental/mood changes (e.g., severe confusion, difficulty concentrating), vision changes, severe vomiting.”

Well, it had been just before the 2 week mark – on my birthday (July 16th) when I had my mother called me from out of province (she was away for work) and told me that I really needed to see a doctor because I was becoming a HORRIBLE person that was nothing but rude and arrogant and was verbally abusing the people around me. I was of course aware that I was more emotional than I ever have been (even when I was pregnant with my daughter) but I just put it to the typical possible side effects. I really put thought it and realized that I was being “satanic” (Yes – My mother referred to me as Satan at that moment). It was dreadful. I never meant to hurt anyone and would never hurt someone physically, but I was verbally and I didn’t realize because I was so all over the place with my moods.

The worst part is, you know when you cry, everything just feels a million times better (when you really need to of course), well I can’t even begin to describe how painfully exhausting it was to not be able to physically (literally) cry. I would have the WORST thoughts ever in my entire life and thing of the most dreadful things that would have otherwise made me cry but I couldn’t cry no matter how much I tried. It was exhausting…I just wanted to cry and I literally couldn’t.

I called the clinic and talked to the nurses and explained how I felt and what was going and she advised me to seek immediate medical attention because what I was experiencing was actually rare side effects from the Lupron Depot shot as it should have been out of my system no later than 2 weeks from the day of the shot. She explained that what I was feeling wasn’t normal and that it was out of my control. So, later that day, I went to the doctor’s and talk to her and talked to her and things got better. Of course, that night, I enjoyed my 21st birthday and had some drinks while my other mom watched my daughter! Hey – I’m entitled to one drink for the first time in forever.

The objective of my blog today, is that when it comes to medical procedures, or doctors, or medications, please do not shrug off the possibilities for rare side effects, as they CAN happen and can catch you off guard, but the best thing to do is take these steps.

1. Identify the problem yourself
2. Talk to someone about it
3. Identify a solution
4. Take action to resolve it
5. Praise yourself for doing what is necessary to make yourself better.

Also, don’t be afraid to say what you need to or be open and honest when it comes to everything, including a surro-journey because it needs to be one filled with trust. Love yourself and others and don’t forget to give yourself credit. Everyone handles things different, but we are all equal human beings. I am happily able to say I am fully recovered and feel a million times better! Especially since as of July 25th, I started 4mg of Estrace twice daily! Hello hormones!! Nice to have you back. ***8 more days till transfer*** (squeee)

Lots of Love Xx